Alert archive / Florida / Wind Chill Advisories in 2006

Wind Chill Advisory 2, NWS Miami, FL

January 14, 20067 counties in Florida

NWS Miami, FL issued this wind chill advisory at Jan 14, 2006, 3:53 AM EST for 7 counties in Florida. It took effect at Jan 14, 2006, 11:00 PM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 14, 2006, 3:53 AM EST (08:53 UTC)
In effect from
Jan 14, 2006, 11:00 PM EST
Expired
Jan 15, 2006, 4:00 AM EST
In force
5 hr
Issued by
NWS Miami, FL

Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL

The radar

The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2006-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 561 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2006-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
561 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KMFL 140853
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
353 AM EST SAT JAN 14 2006

FLZ063-066>075-142100-
/O.NEW.KMFL.WC.Y.0002.060115T0400Z-060115T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
353 AM EST SAT JAN 14 2006

...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL
ADVISORY FOR PALM BEACH...BROWARD...MIAMI-DADE...COLLIER...MAINLAND
MONROE...GLADES...AND HENDRY COUNTIES...WHICH IS IN EFFECT FROM 11
PM THIS EVENING TO 9 AM EST SUNDAY.

MINIMUM TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM THE MIDDLE TO
UPPER 30S ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...TO THE LOWER
TO MID 40S AT THE COASTS. THESE COLD TEMPERATURES WILL COMBINE
WITH A PREVAILING NORTHWEST WIND OF 10 TO 15 MPH TO CREATE WIND
CHILL READINGS OF 30 TO 35 DEGREES AT MOST LOCATIONS TONIGHT INTO
SUNDAY MORNING. THE COLDEST WIND CHILLS WILL BE FELT ACROSS
INTERIOR SECTIONS OF SOUTH FLORIDA...WHERE EVEN SOME UPPER 20-DEGREE
READINGS ARE POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
PLAN TO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
2 follow-up statements
000 
WWUS42 KMFL 142105
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EST SAT JAN 14 2006

FLZ063-066>075-151400-
/O.CON.KMFL.WC.Y.0002.060115T0400Z-060115T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
405 PM EST SAT JAN 14 2006

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 9 AM EST SUNDAY...


MINIMUM TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM THE
MIDDLE TO UPPER 30S ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...
TO THE LOWER TO MID 40S AT THE COASTS. THESE COLD TEMPERATURES
WILL COMBINE WITH A PREVAILING NORTHWEST WIND OF 10 TO 15 MPH TO
CREATE WIND CHILL READINGS OF 30 TO 35 DEGREES AT MOST LOCATIONS
TONIGHT INTO SUNDAY MORNING. THE COLDEST WIND CHILLS WILL BE FELT
ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...WHERE EVEN SOME UPPER
20-DEGREE READINGS ARE POSSIBLE.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
PLAN TO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
000 
WWUS42 KMFL 150900
WSWMFL

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
400 AM EST SUN JAN 15 2006

FLZ063-066>075-151000-
/O.CAN.KMFL.WC.Y.0002.000000T0000Z-060115T1400Z/
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE...
BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE...
WEST PALM BEACH...NAPLES...IMMOKALEE...
MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY...
MIAMI...FLAMINGO
400 AM EST SUN JAN 15 2006

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND
CHILL ADVISORY FOR ALL OF MAINLAND SOUTH FLORIDA.

NORTHWEST WINDS HAVE BEEN ORIENTED MORE OFF THE GULF OF MEXICO AS
OPPOSED TO OFF THE PENINSULA...THUS KEEPING TEMPERATURES SLIGHTLY
WARMER THAN EXPECTED EARLY THIS MORNING. AS SUCH...WIND CHILL
READINGS ARE EXPECTED TO ONLY FALL INTO THE UPPER 30S TO LOWER
40S AT MOST LOCATIONS. A FEW AREAS COULD STILL SEE WIND CHILL
READINGS LOWER INTO THE MID 30S...BUT ONLY FOR AN HOUR OR SO. AS
SUCH...THE WIND CHILL ADVISORY HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:20 AM EST, 33 minutes earlier.

Area forecast discussion, Jan 14, 3:20 AM EST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
320 AM EST SAT JAN 14 2006

UPDATE TO WARNING SECTION TO FIRE WEATHER WATCH SUNDAY
UPDATE TO WIND CHILL ADVISORY TONIGHT

...COOLER WINDIER DAY FOR SOUTH FLORIDA TODAY...
...WIND CHILLS IN THE MOSTLY 30S TONIGHT...

CURRENTLY...PREFRONTAL SHOWERS/FEW THUNDERSTORMS OFFSHORE SE FLA.
ANOTHER ROUND OF PRECIPITATION EXPECTED WITH COLD FRONT WHICH IS IN
CENTRAL FLORIDA...MOVING INTO THE LAKE OKEE REGION BY 400 AM AND OFF
THE EXTREME SE PORTION OF THE PENINSULA BY 900 AM.

.DISCUSSION...UPPER LOW OVER OH RIVER VALLEY MOVES E TOWARD THE MID
ATLC COAST WITH UPPER TROUGH SWINGING ACROSS S FLA THIS MORNING WITH
HIGH PRES BUILDING E TODAY INTO MON. RIDGE OVER FLA/U.S. E COAST
BEGINS TO WEAKEN TUE AS ANOTHER UPPER LOW/TROUGH DIGS SE FROM THE
ROCKIES INTO THE SE U.S./N GULF OF MEX WED...WEAKENING AND LIFTING
NE THU WITH WEAK RIDGING MOVING OVER THE FLA PENINSULA FRI.

FOR THE SHORT TERM...TODAY THROUGH SUN NIGHT...WITH PASSAGE OF FRONT
EARLY THIS MORNING...COLD AIR ADVECTION BEGINS WITH A VENGEANCE WITH
NW WINDS EXPECTED MOST AREAS 20 TO 25 MPH WITH HIGHER GUSTS. MAX
TEMPS TODAY LOW 60S NW TO NEAR 70 EXTREME S. LOWS TONIGHT MID TO
UPPERS 30S INTERIOR (W OF LAKE OKEE S INTO E COLLIER) WITH LOW TO
MID 40S ELSEWHERE. EVEN THOUGH SKIES CLEAR AND RADIATION COOLING TO
OCCUR...PRES GRADIENT STRONG ENOUGH THAT COMPLETE DECOUPLING MAY NOT
OCCUR AND WIND CHILLS BELOW 35 DEGREES POSSIBLE. WILL ISSUE WIND
CHILL ADVY FOR INTERIOR AND ALL PALM BEACH COUNTY. ELSEWHERE WIND
CHILLS WILL BE IN THE UPPERS 30S TO LOWER 40S. LESS WINDY SUN BUT
MAX TEMPS REMAIN ENTRENCHED IN THE 60S FOR THE MOST PART. MIN TEMPS
SUN NIGHT TO BE SIMILAR TONIGHT BUT NO WIND.

.EXTENDED PERIOD...MON THROUGH FRI...HIGH PRES OVER S FLA MON BEGINS
TO MOVE E OFFSHORE WITH WARMING WINDS OFF ATLC. NEAR NORMAL TEMPS MON
THROUGH TUE NIGHT WITH ABOVE NORM TEMPS WED AFTERNOON AHEAD OF NEXT
FRONT THROUGH AREA LATE WED ALONG WITH SOME SHOWERS. COOLER BUT MILD
-ER WED NIGHT AND THU AS HIGH SCOOTS RAPIDLY E WITH WARMING QUICKLY
BEGINNING FRI.

&&
.MARINE...STRONG GUSTY NW FLOW DICTATES ADVY CRITERIA ALL WATERS
TODAY...PERSISTING INTO TONIGHT...THEN DECREASING GULF/LAKE OKEE
WATERS AND BISCAYNE BAY SUN BUT CONTINUING ALTC WATERS FOR SEAS
THROUGH SUN.

&&
.FIRE WEATHER...20 FOOT WINDS GREATER THAN 15 MPH WITH RH VALUES
DROPPING TO OR BELOW 35% FOR 1 HOUR OR MORE LEAD TO RED FLAG FOR E
COAST ZONES. FLOW OFF GULF AND COOLER MAX TEMPS MITIGATE CRITERIA
FOR WARNING ELSEWHERE. ON SUN...VERY DRY AIR AND MUCH LOWER DEW
POINTS...WITH SIMILAR HIGHS AS SAT LEAD TO A FIRE WEATHER WATCH FOR
ALL ZONES.

&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  66  40  64  42 /  0   0   0   0
FORT LAUDERDALE  69  42  66  47 /  5   0   0   0
MIAMI            70  41  67  49 / 10   0   0   0
NAPLES           64  44  65  40 /  0   0   5   0

&&

.MFL WATCHES/WARNINGS/ADVISORIES...

FL...WIND CHILL ADVISORY ALL ZONES TONIGHT.
     RED FLAG WARNING EASTERN PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES TODAY.
     FIRE WEATHER WATCH ALL ZONES EXCEPT IMMEDIATE EAST COAST
SUNDAY.
AM...SMALL CRAFT ADVISORY ALL ATLANTIC WATERS AND LAKE OKEECHOBEE
TODAY.
GM...SMALL CRAFT ADVISORY TODAY.
&&
Hazardous weather outlook, Jan 13, 9:50 AM EST, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
950 AM EST FRI JAN 13 2006

FLZ063-066>075-141500-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
950 AM EST FRI JAN 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH
FLORIDA THIS AFTERNOON AND EVENING, ESPECIALLY FROM THE LAKE
OKEECHOBEE REGION TO PALM BEACH COUNTY. THE THUNDERSTORMS WILL BE
CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND
HEAVY DOWNPOURS.

WAVES: OFFSHORE ATLANTIC SEAS WILL BUILD TO NEAR 7 FEET AFTER MIDNIGHT
TONIGHT AS WINDS TURN WESTERLY AND INCREASE TO NEAR 20 KNOTS BY
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

...VERY WINDY AND TURNING COLDER SATURDAY THROUGH SUNDAY...
...HAZARDOUS MARINE CONDITIONS THIS WEEKEND...

A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA LATE TONIGHT
THROUGH SATURDAY MORNING. COLD AIR WILL POUR INTO SOUTH FLORIDA
SATURDAY ON STRONG GUSTY NORTHWEST WINDS FROM 20 TO 25 MPH WITH
OCCASIONAL GUSTS AS HIGH AS 35 MPH. LOW TEMPERATURES SATURDAY
NIGHT ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S INTERIOR
TO THE 40S AT THE COASTS. THESE COLD TEMPERATURES COMBINED WITH A
BRISK WIND WILL CREATE WIND CHILL VALUES IN THE 30S ACROSS THE
AREA, AND POSSIBLY EVEN THE 20S ACROSS THE LAKE OKEECHOBEE REGION.
AS A RESULT, A WIND CHILL ADVISORY MAY BE NEEDED FOR PARTS OF THE
AREA SATURDAY NIGHT. WINDS WILL DIMINISH SOMEWHAT ON SUNDAY,
THOUGH TEMPERATURES WILL AGAIN BE COLD SUNDAY NIGHT. ANY INLAND
WIND PROTECTED AREAS HAVE THE POSSIBILITY OF FROST FORMATION
SUNDAY NIGHT AND EARLY MONDAY MORNING.

MARINE CONDITIONS WILL DETERIORATE RAPIDLY ON SATURDAY, AS WINDS
INCREASE TO 30 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS BEHIND THE
COLD FRONT. WINDS AND SEAS WILL SLOWLY SUBSIDE SUNDAY AFTERNOON
INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE
TONIGHT AND EARLY SATURDAY MORNING.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 7:28 PM ESTSpecial Marine WarningMFL62 min
Jan 14, 4:36 AM ESTSpecial Marine WarningMFL84 min
Jan 14, 5:04 AM ESTWind AdvisoryMFLBroward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more13 hr
Jan 14, 7:32 AM ESTMarine Weather StatementMFL10 hr
Jan 14, 2:51 PM ESTFreeze WatchMFLCollier, Glades, Hendry, Palm Beach23 hr

Nearby

Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.